Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 199, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 25, 2020, 1:35 PM CDT for Bay County, Walton County, Washington County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2020, 1:35 PM CDT (18:35 UTC)
- Expired
- Jul 25, 2020, 2:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 4 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
112
WUUS52 KTAE 251835
SVRTAE
FLC005-131-133-251900-
/O.NEW.KTAE.SV.W.0199.200725T1835Z-200725T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
135 PM CDT Sat Jul 25 2020
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Bay County in the Panhandle of Florida...
Southeastern Walton County in the Panhandle of Florida...
Southwestern Washington County in the Panhandle of Florida...
* Until 200 PM CDT.
* At 135 PM CDT, a severe thunderstorm was located 15 miles southwest
of Vernon, moving northwest at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Live Oak, Freeport, Ebro, Bruce, Red Head, Millers Ferry, Red Bay,
Pine Log and Knox Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3070 8591 3070 8589 3046 8565 3031 8580
3052 8613
TIME...MOT...LOC 1835Z 115DEG 50KT 3049 8592
HAIL...<.75IN
WIND...60MPH
$$
13-LN1 follow-up statement
922
WWUS52 KTAE 251857
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
157 PM CDT Sat Jul 25 2020
FLC005-131-133-251907-
/O.EXP.KTAE.SV.W.0199.000000T0000Z-200725T1900Z/
Bay FL-Walton FL-Washington FL-
157 PM CDT Sat Jul 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BAY...
SOUTHEASTERN WALTON AND SOUTHWESTERN WASHINGTON COUNTIES WILL EXPIRE
AT 200 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3070 8591 3070 8589 3046 8565 3031 8580
3052 8613
TIME...MOT...LOC 1857Z 115DEG 50KT 3061 8623
$$
13-LNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 12:49 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 25, 12:49 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
149 PM EDT Sat Jul 25 2020
.AVIATION...
[Through 18Z Sunday]
A cluster of SHRA/TSRA is currently moving NW near ECP, so
introduced a prevailing VCSH with a TSRA TEMPO group thru 22Z.
Gusty SE winds are possible from these storms. Scattered
convection is expected to develop elsewhere later this afternoon,
with VLD and ABY seeing Atlantic seabreeze storms in the 20-24Z
timeframe. Outside of convection, VFR conditions are forecast,
and SE winds prevail at less than 10 kts.
&&
.PREV DISCUSSION [1023 AM EDT]...
.NEAR TERM [Today and Tonight|]...
TC Hanna will keep marching westward today and make landfall this
afternoon as a possible hurricane over the lower Texas coast.
Meanwhile, closer to home, east southeast flow will continue on the
southwest side of surface ridging across the southeast. Much like
the past few days, the FL panhandle and SE AL will be closest to the
exiting moisture plume from Hanna and this is where the better rain
chances will reside today. As well, the east coast seabreeze will
activate later this morning with bands of showers and storms moving
westward and entering the FL big bend later this afternoon. In
between these two areas, rain chances will be lower and slightly
drier air will be in place. All in all, 30-40% chance over the
middle sections of our CWA and 50-60% on both our eastern and
western sections.
.SHORT TERM [Tomorrow through Monday]...
As the subtropical ridge axis moves north of the region, a weak
easterly wave will approach from the southeast on Sunday. This
will set the stage for a more active day, compared to Saturday.
PWAT values increase to around 2.0 inches over the SE FL Big Bend,
with increasingly drier air northward of the I-10 corridor. A more
robust east coast sea-breeze will be the main focus for convection,
secondary to the gulf coast sea-breeze, supported by Surface Based
CAPE up to 2k J/Kg. Model soundings continue to show inverted-V/
caret profiles in the lower levels, steep low to mid-level lapse
rates, and Downdraft CAPE values around 1k J/Kg. The main question
is the timing of the east coast sea-breeze: If it arrives closer
to 8 PM, thunderstorm potential would be lower given greater CIN.
Earlier timing will increase the chance for some damaging wind
gusts, especially along and just west of I-75 in Georgia into the
adjacent eastern FL Big Bend.
The deep layer flow will veer from southeast on Sunday to Southwest
on Monday. A trough of low pressure will develop eastward of the
remnants of Hanna, which is forecast to move into the Rio Grande
Valley this weekend. This trough will pool moisture across much of
the gulf coastal region, with PWAT values around 2.4" at times!
While there is not a clearly defined surface trough, perturbations
in the mid-level flow, and the sea-breeze circulation will be the
primary drivers for precipitation. There is the potential for
periods of heavy rainfall on Monday, especially in the Western FL
Panhandle, where PoPs were raised to 80 pct (See the hydrology
section for more details). Elsewhere, PoPs range from 50-70 pct.
Temperatures in the lower to middle 90s on Sunday will decrease
into the upper 80s to lower 90s on Monday with increased cloud
cover and southerly flow.
.LONG TERM [Monday Night Through Saturday]...
Continued southwest flow aloft will gradually veer to the west on
Wednesday. The aforementioned trough of low pressure will shift
northward across the region on Tuesday, and coastal areas should
see a drying trend late in the day, in the wake of the sea-breeze.
PWAT values remain high on Tuesday, so periods of heavy rainfall
remain possible, although the deep layer flow should move activity
along faster compared to Monday.
Beyond Tuesday, the flow will become more westerly as mentioned
previously, as the area remains along the northern periphery of a
western extension of the North Atlantic Subtropical Ridge. This
will make it more difficult for the gulf coast sea-breeze to
penetrate far inland, and keep the east coast sea-breeze at bay.
As a result, lowered PoPs some, as the guidance has been too
high in these regimes previously this season. PoPs of 40-50 pct
should do it through the first half of the weekend, but would
not be surprised if these need to be adjusted downward if flow
remains westerly.
High temperatures are expected to trend into the middle 90s away
from the gulf coast by Friday and Saturday, which is above normal.
The westerly flow regime is more favorable for excessive heat,
due to the sea-breeze being pinned closer to the coast, resulting
in less convective coverage. Heat Index values are expected to
approach 105 degrees by Friday, but just a slight uptick in the
temperatures/dew points could bring us to advisory level values.
.MARINE...
Tropical Storm Hanna was located over the central Gulf of Mexico,
and will continue moving west toward the Texas coast this weekend,
as it strengthens into a hurricane. Winds will remain elevated over
the waters through Monday, and possibly into Tuesday, with
corresponding seas around 3 feet outside of Apalachee Bay.
Thunderstorm chances will remain elevated over the waters through
Tuesday, leading to locally higher winds and seas. More tranquil
boating conditions are expected to return for Wednesday.
.FIRE WEATHER...
No hazardous fire weather conditions are expected over the next
several days.
.HYDROLOGY...
A wet pattern is in store on Monday and Tuesday as a trough of low
pressure transits the region. Average rainfall amounts may exceed two
inches along and just inland of the FL Panhandle coastline west of
Apalachicola, with amounts decreasing to around one inch closer to the
I-10 corridor. Three hour flash flood guidance is generally around
4 inches across the western FL Panhandle. It's possible we approach
these values in heavier tropical downpours, especially if convection
moves repeatedly over the same area. The most likely scenario is
the potential for urban/poor drainage flooding with afternoon and
evening convection in the western FL Panhandle. But isolated flash
flooding cannot be ruled out. Otherwise, most area rivers are running
well below action stage with many experiencing low flow conditions,
so no flooding concerns there.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 93 73 91 72 / 20 60 20 70 30
Panama City 75 89 76 87 76 / 30 50 30 70 50
Dothan 71 92 72 89 72 / 30 40 10 70 20
Albany 73 93 74 93 73 / 40 50 10 60 20
Valdosta 72 90 72 91 73 / 30 60 10 70 10
Cross City 72 91 72 90 73 / 30 60 30 70 20
Apalachicola 77 87 76 87 76 / 30 60 40 70 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EDT /midnight CDT/ Sunday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...LF
LONG TERM...LF
AVIATION...IG3
MARINE...LF
FIRE WEATHER...Scholl
HYDROLOGY...LFIn the hours before
Special weather statement, Jul 25, 12:34 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
134 PM EDT Sat Jul 25 2020
FLZ112-114-251800-
Coastal Bay FL-Coastal Gulf FL-
134 PM EDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAY COUNTY UNTIL 200
PM EDT/100 PM CDT/...
At 133 PM EDT/1233 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Tyndall Air Force Base, or 10 miles south of
Callaway, moving southwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Callaway, Mexico Beach, Tyndall Air Force Base, Davis Beach, Allanton
and Wetappo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3015 8550 2999 8537 2998 8537 2996 8536
2993 8543 3008 8567
TIME...MOT...LOC 1733Z 065DEG 18KT 3001 8552
13-LNSpecial weather statement, Jul 25, 1:02 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Tallahassee FL 202 PM EDT Sat Jul 25 2020 FLZ008-010-012-013-108-112-251845- Coastal Bay FL-Central Walton FL-Inland Bay FL-Calhoun FL- South Walton FL-Washington FL- 202 PM EDT Sat Jul 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR BAY...WEST CENTRAL CALHOUN... SOUTHEASTERN WALTON AND SOUTHERN WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 245 PM EDT/145 PM CDT/... At 201 PM EDT/101 PM CDT/, Doppler radar was tracking strong thunderstorms along a line extending from 16 miles northeast of Lynn Haven to near Panama City. Movement was west at 25 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Panama City, Lynn Haven, Panama City Beach, Callaway, Vernon, Springfield, Hiland Park, Tyndall Air Force Base, Live Oak, Parker, Ebro, Whitehead Crossroads, Dirego Park, College Station, Gulf Resort Beach, West Panama City, Seaside, Bahama Beach, Holmes Valley and Millers Ferry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3072 8579 3040 8528 3004 8562 3031 8615 TIME...MOT...LOC 1801Z 116DEG 37KT 3042 8549 3021 8571 13-LN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:34 PM CDT | Special Weather Statement | TAE | Bay | 26 min |
| Jul 25, 12:35 PM CDT | Special Marine Warning | TAE | 55 min | |
| Jul 25, 1:02 PM CDT | Special Weather Statement | TAE | Bay, Washington | 43 min |
| Jul 25, 1:59 PM CDT | Special Weather Statement | TAE | Walton | 46 min |
| Jul 25, 6:10 PM CDT | Special Weather Statement | TAE | Jefferson | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.